[/Hello friends, I have been following the travails of a lot of people trying to quit and having a bad few weeks/months after detox. The information I am presenting here is more like regurgitation than a well researched and documented solution. However, the main ingredients seem to be in place, any modifications/enhancements are welcome. I was just too exited to learn that there may be a way to relieve this post detox-syndrome that forces a lot of folks to give up or do something even more dangerous to relieve themselves of this very debilitating and depressing condition. Here goes:
Here’s some information I have gathered on the post-detoxification (or PAWS
, as some call it) syndrome of lethargy, lack of energy, inability or lack of enthusiasm to socialize etc. that a lot of folks face, sometimes for months. For some who are determined to quit this is the most disappointing part of the process and as such, make them prone to relapse or try some other “place-holder” or method to survive this period. While surviving this period without doing something even more dangerous like turning alcoholic or benzo
dependent requires commitment and determination, I am afraid I have seen even the bravest, boldest and the stubborn-set people give in during this perplexing period of plummeting hope and rising despair.
As much as I wish that there were some safe and shiny meds to help during this period, there’s none that at least I have found. (If there be any safe meds please do tell). Though, I have found what appears to be a relatively safe alternative which can be used for a short period of time to reintroduce one to their pre-use days in relative comfort and in a much shorter time. John, a friend who was a diamorphine/heroin
addict of some years, discovered it by accident after he struggled for seven months of severe post de-tox distress.
There are some caveats to it, though. Roughly, they are as follows:
1. If you are diabetic/and or suffer from resultant neuropathy, you must ensure your kidneys are fully functional (no renal damage)
2. If suffering from Hypertension
/High blood pressure, might want to monitor your blood pressure and adjust meds (with your doctors’ help) to normalize BP. (Specially for diabetics)
3. Take lots, I mean lots of fluids and NO DXM
, NO ALCOHOL
and/or other CNS depressants
4. Some sort of a SRI/SNRI has probably been subscribed or maybe you could ask your doctor to subscribe depending on any precondition pertaining to you. This is THE real fulcrum of the solution to come out of this zombie state. I don’t know about MAOI
’s so read up, ask your doctor. Also, some folks are naturally “high” on SRIs so see if you need extras
Don’t think benzos
interact with MAOI but I have never looked into that.
5. You must not be allergic to Caffeine
or whatever you may want to use for a much higher than usual intake of caffeine. A nice, steadily beating heart is always a good thing for this. Failing that, make sure your ER is nearby (Joking).
I am sure most have either Clonazepam
) or Alprazolam
) or some other form of benzo left over from detox-days or may be able to acquire some anyway.
Long acting benzos like Diazepam
) chlorodiazopoxide (Librium
) works best as you need to take smaller quantities. If not Clonazepam is good too. Not sure about Lorazepam
??). Basically the idea is to NECESSARILY keep the benzo intake as less as possible for this to work.
John takes one 0.5mg Chlonazepam and about ten minutes later, the biggest shot of coffee he can survive. I believe he requested the owner of the nearby 7-11 to give him a couple of those black coffee shots that come in little tubs. However, caffeine tabs (like NO-DOZ) work too, about two tabs or two tubs should be the max. (Depending upon individual tolerance.) The amount mentioned is for medium level caffeine consumers. Basically, John new how much coffee/caffeine he had to take to feel “wired” or “the buzz”, don’t blow your heart out. He was most surprised by the results! He was “doing things” within a week and ten days later he had eased himself back into his professional and social circles and was “partying” most satisfactorily! Clean, this time. He had eased himself out of the benzo caffeine combo by the end of two week and only takes about 300mg of Effexor
which his doctor has advised him to continue for two more months. He is currently on no other meds, dope, drink except water, and soft beverages.
He discovered this method accidentally when one day, feeling unbearably lethargic and fuzzy, unable to ‘latch’ on to a single subject/action, he talked to his doctor. He was taking 0.5mgX5 Clonazepam and 1mgX2 clonodine at the time. The doctor asked him to drop (taper off) Clonodine (Clonodine, as we know is extremely helpful during the de-tox/withdrawl period) but also an established body clogger and mind fogger and practically useless a week or so after the de-tox pains have subsided, especially for folks with normal BP. John did not find that stopping Clonodine made much of a difference and did not suspect that clonazepam may be a cause for the symptoms he was experiencing. Frustrated, with lethargy and lack of interest in anything, he decided to take a big shot of caffeine and it was one of those “eureka” moments in his life. At that time, he was being prescribed almost 2.5mg of clonazepam. By a process of ‘titration’ and eliminating excess clonazepam He cut his dosage to about 0.5mgX2 to take one tab before the coffee and one for later in case he felt the jitters/anxiety etc. He has the following observations to offer, though, which might be pertinent:
1. After years of abuse and subsequent detoxification, you are bound to feel fatigue and pain that the drug
/opioid had been masking. Lots of drugs
effect anabolism and even the endocrine system effecting efficient distribution of energy (or food) throughout the body. Case in point, diabetics on heroin has a much lowered ability to feel the effects of Hypoglycemia
and in some cases there have been fatalities. That is because the pseudo energetics of narcotics
masks the brains ability to correctly trigger the response to the hypoglycemic crisis (higher heart rate, activating adrenaline
mechanism, anxiety etc.). This happens over months and years of usage. If not reciprocal, the body does need time to reverse these changes. Patience is a prerequisite and must be taken into account by anyone trying to successfully drop the habit. Plan it, there’s so much information in these forums.
2. One must consider the circadian rhythm. There will be at least eight to twelve hours of low energy states that you would face if you had not used drugs of any kind and were a teetotaler, anyway. Low energy states are common in normal life. The timing of these depends on whether you are a “lark” (day timer) or an “owl” (nocturnal). During WW-II Winston Churchill used to take a midday nap (around 12-1PM or so) even if London was being bombed. Some corporations provide “nap time” for their employees to enhance productivity. Generally speaking, the hours between 12:00hrs to 15:00 hrs are accepted “low productivity” hours as are a few other blocks of time in a 24 hour cycle. These cycles are also effected by the state of your mind and health and regularize with time.
3. John says that he started cutting down on clonazepam as soon as he discovered that it was not serving any therapeutic purpose. One time, he recollects, he took a particularly high dose of clonazepam but, besides feeling “comfortably numb” for a few hours he discovered that the “hangover” was one of the worst experiences of his life. To each his own trip, he says, but rigorously warns against the misuse of benzodiazepines
. He started tapering before he developed tolerance.
He also adds that using Amphetamines
and any other stimulant will not only not work but add a new dimension to whatever hell one is facing. Amphetamines (dex/Meth
or Benzedrine) work fast to bring about dependence and destruction of those very brain stem cells essential for opioid